TRADJENTA® (Linagliptin)-Induced Bullous Pemphigoid
Bullous pemphigoid is an acute or chronic autoimmune skin disease involving the formation of bullae at the dermal-epidermal junction. It is classified as a type II hypersensitivity reaction, with the formation of anti-hemidesmosome antibodies. Recently, it has been linked to the use of the new diabetes medication Tradjenta. Only a couple of cases have been reported in the literature, but I’ve already seen one, so you are likely to see one as well. Be alert for blistering in patients on Linagliptin. Here’s the case I saw. It started to resolve quickly after the patient stopped taking the medication.
Dr. Fife is a world renowned wound care physician dedicated to improving patient outcomes through quality driven care. Please visit my blog at CarolineFifeMD.com and my Youtube channel at https://www.youtube.com/channel/UCbxBv_PCAYkbUCvnCjTzW0A/videos